Alert archive / Florida / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 36, NWS Jacksonville, FL

June 3, 2002Alachua County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 3, 2002, 7:45 PM EDT for Alachua County, Florida. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 3, 2002, 7:45 PM EDT (23:45 UTC)
Expired
Jun 3, 2002, 8:30 PM EDT
In force
45 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Alachua County, FL

The radar

The Jacksonville radar (KJAX), 110 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 8:25 PM EDTThunderstorm WindHigh Spgs, FLLarge trees down around the town.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2002-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2002-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
922 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1744 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 032345
SVRJAX
FLC001-040030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
745 PM EDT MON JUN 3 2002

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALACHUA COUNTY IN NORTHERN FLORIDA

* UNTIL 830 PM EDT

* AT 745 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES
  NORTHWEST OF LA CROSSE...OR ABOUT 5 MILES SOUTHWEST OF WORTHINGTON
  SPRINGS...MOVING SOUTHWEST AT 10 MPH.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH.

$$


ZIBURA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:15 PM EDT, 5 hours 30 minutes earlier.

Area forecast discussion, Jun 3, 2:15 PM EDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT MON JUN 03 2002

CURRENT...QUITE HOT AROSS THE AREA EARLY THIS AFTERNOON WITH TEMPS
AT 2 PM IN THE MID 90S ACROSS NE FLORIDA AND THE CLOSE TO 100 ACROSS
MUCH OF SE GEORGIA. SCATTERED CU JUST NOW BEGINNING TO DEVELOP WITH
HIGH PRESSURE ALOFT KEEPING CLOUDS QUITE SUPPRESSED. WITH SEA BREEZE
JUST BEGINNING TO DEVELOP AND CAPES RUNNING AOA 3000J/KG STILL
EXPECT A FEW THUNDERSTORMS TO DEVELOP LATER IN THE AFTERNOON...
MAINLY OVER INLAND FLORIDA ZONES WHERE SEA BREEZE FORCING WILL BE
STRONGEST.

FORECAST...H5 HIGH FCST TO SHIFT SLOWLY EAST OVER THE NEXT 24 HOURS.
SFC HIGH PRESSURE ALSO FCST TO BUILD OFF THE EASTERN SEABOARD. AS A
RESULT...FLOW ON TUESDAY WILL BE EASTERLY WHICH WILL KEEP
TEMPERATURES DOWN FROM TODAYS NEAR RECORD HIGHS. SUCH A FLOW SHOULD
KEEP MOST CONVECTIVE ACTIVITY CONFINED TO WEST COAST SO WILL GO WITH
HIGHEST POPS OVER FAR WESTERN COUNTIES WITH LOWEST POPS ALONG EAST
COAST. FOR WEDNESDAY...MESOETA SHOWS PWATS DROPPING BELOW 1.2 INCHES
ACROSS MUCH OF CWA WHICH SHOULD PRECLUDE ANYTHING BUT A FEW ISOLATED
STORMS.

BEYOND WEDNESDAY...WILL KEEP AN EYE ON SOUTHERN GULF AS AVN AND
CANADIAN ARE PERSISTENT IN DEVELOPING LOW PRESSURE BY WEDNESDAY. THE
WAY IT LOOKS NOW EVEN IF SOME DEVELOPMENT DOES DEVELOP ITS MOVEMENT
WILL BE QUITE SLOW WITH NO IMPACT ON THE FORECAST THROUGH THE LATTER
PART OF THE WEEK. OTHERWISE...MODELS DISAGREE ON EVOLUTION OF UPPER
PATTERN. AVN/MRF WANTS TO DIG TROUGH INTO SOUTHEAST BY SATURDAY WITH
SOUTH TO SOUTHWEST FLOW OVER THE AREA WHICH WOULD ENHANCE AFTN
CONVECTION. MOST OTHER GUIDANCE SUGGESTS A MUCH WEAKER AND MORE
PROGRESSIVE TROUGH WHICH BYPASSES AREA WITH A RIDGE BUILDING OVER
THE EASTERN SEABOARD BY THE WEEKEND. WILL LEAN TOWARDS THE LATTER
SOLUTION WITH POPS BELOW MRF GUIDANCE AND TEMPS A COUPLE DEGREES
ABOVE GUIDANCE.

MARINE...NO HIGHLIGHTS. NO MAJOR CHANGES TO PREVIOUS.

AMG BB 071/093 070/092 070 25121
SSI BB 076/086 075/087 074 25010
JAX BB 073/090 072/090 070 25-21
SGJ BB 075/087 074/086 073 25-1-
GNV BB 073/094 073/092 070 25121
OCF BB 072/095 072/092 070 25121=

.JAX...
.GA...NONE.
.FL...NONE.

CAMP/CARROLL

In the hours before

Local storm report, Jun 3, 7:12 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
712 PM EDT MON JUN 3 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0405 PM    4 W GARDI                 GA   .75 INCH HAIL
06/03/02   WAYNE                          EMERGENCY MANAGEMENT
                                          REPORTED HEAVY RAINFALL

0633 PM    LIVE OAK                  FL   .75 INCH HAIL
06/03/02   SUWANNEE                       EMERGENCY MANAGEMENT
                                          REPORTED TREES DOWN AND
                                          STREET FLOODING

0615 PM    MELROSE                   FL   .75 INCH HAIL
06/03/02   PUTNAM                        MZ

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 6:20 PM EDTSevere Thunderstorm WarningJAXSuwannee40 min

Nearby

Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.